MAUDE Adverse Event Report: MEDTRONIC MEXICO ARTHROSCOPE

MEDTRONIC MEXICO ARTHROSCOPE
Catalog Number K13A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis: primary osteoporosis type of fracture: compression fracture levels implanted: th12 it was reported that intra-op, when inflated the balloon and tried to check the frontal image, both the right and left stylet could not be removed from the inflatable bone tamp (ibt), and the contrast media leaked from left side.The ibt was removed, and when turning the handle to confirm if the balloon inflated, the contrast media spouted out from the hole of the stylet.Since the cavity formed, the ibt was not returned and the cement was injected, and the operation was completed.The one on right side could not be removed.The right side and left side were operated by different physician.The product came in contact with the patient.No health damage in the patient was reported.
 
Additional Manufacturer Narrative
Additional information: product analysis results: visual functional there were two ibts and syringes returned one set functioned properly.The ibt on the other set was returned bent in several locations and the center stylet missing.The center sheathing of the ibt had been punctured, allowing liquid to come out where the stylet would lock into place.The bending of the ibt shaft likely allowed the stylet to puncture the sheathing.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARTHROSCOPE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8172861
Report Number9612164-2018-03662
Device Sequence Number13998011
Product Code HRX
UDI-Device Identifier00613994703989
UDI-Public00613994703989
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1